MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 30IN 2-0 S/A PS-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE BLU 30IN 2-0 S/A PS-1 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number EH7550H
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a spinal procedure on (b)(6) 2020 and suture was used.During the procedure, the suture appeared to be unraveled or frayed.Surgery completed with same like product.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A manufacturing record evaluation was performed for the finished device batch pdh838, number and no non-conformances were identified.Additional h3 device evaluation summary: it was received for analysis an opened box with twenty-six unopened samples of product code eh7550h, lot pdh838.The complaint sample was not returned for evaluation.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problem and examined, no defects, damage or fraying suture along of the strands were observed.The manufacturing records were reviewed, and the manufacturing/ packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance ¿ fraying suture was found.Representative samples returned to support investigation of device issues captured in reports mw 2210968-2020-00755 and 2210968-2020-00756.Analysis results have been included in follow up reports for each.

Brand Name
PROLENE BLU 30IN 2-0 S/A PS-1 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9638334
Report Number2210968-2020-00755
Device Sequence Number19561564
Product Code GAW
UDI-Device Identifier10705031096981
UDI-Public10705031096981
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberEH7550H
Device Catalogue NumberEH7550H
Device Lot NumberPDH838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/09/2020
Patient Sequence Number1